Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 40, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 20, 2017, 5:28 AM CDT for Independence County, Jackson County, White County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2017, 5:28 AM CDT (10:28 UTC)
- Expired
- May 20, 2017, 8:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Independence County, AR, Jackson County, AR, White County, AR
The radar
The Little Rock radar (KLZK), 91 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 7:45 AM CDT | FLASH FLOOD | Judsonia, AR | FLOODING ALONG HIGHWAY 13 IN JUDSONIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 137 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 10.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1585 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.3
The text
As transmitted.
619 WGUS54 KLZK 201028 FFWLZK ARC063-067-145-201330- /O.NEW.KLZK.FF.W.0040.170520T1028Z-170520T1330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Little Rock AR 528 AM CDT SAT MAY 20 2017 The National Weather Service in Little Rock has issued a * Flash Flood Warning for... South central Independence County in north central Arkansas... Southwestern Jackson County in eastern Arkansas... Central White County in central Arkansas... * Until 830 AM CDT * At 525 AM CDT, Doppler radar indicated showers and thunderstorms developing over the same areas from Searcy to Pleasant Plains. The radar estimated 1 to 2 inches of rain in parts of the warned area. Given additional heavy rain, flash flooding is likely to occur. * Some locations that will experience flooding include... Searcy... Bald Knob... Judsonia... Kensett... Higginson... Pleasant Plains... Russell... West Point... Steprock... Pryor... McRae... Bradford... Garner... Griffithville... Thida... Dewey... Heffington... Huff... Worden... Velvet Ridge... PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 3560 9134 3510 9157 3511 9185 3567 9169 $$ 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 20, 4:59 AM CDT, 29 minutes earlier.
Area forecast discussion, May 20, 4:59 AM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 459 AM CDT Sat May 20 2017 .SHORT TERM...Today Through Sunday Night Showers/thunderstorms were widespread across the northern half of Arkansas overnight. Precipitation was slowly building to the south and east. Rain will continue to be likely today. This will be ahead of a cold front pushing into the state from the west. The front was getting a nudge to the east from a large storm system aloft that will track from the central Plains to the upper Midwest. Chances for rain will shift into southern/eastern Arkansas tonight and Sunday, with drier air working into areas farther northwest behind the front. In fact, sunshine will be noted across much of the north/west on Sunday. Additional rainfall is not expected to be excessive, and any severe weather today will be confined to areas south/east of Little Rock. Even then, severe storms should be isolated at most. After above average temperatures in recent days, readings will be closer to seasonal in the near term. && .LONG TERM...Monday Through Friday Upper low pressure will be over the Great Lakes to begin the long term period with an upper ridge over the west coast. This upper low will move to the east and another will develop over the Great Lakes. The trough will extend into the southern Plains Tuesday and Wednesday...moving off to the east Thursday. The upper ridge builds over Arkansas Thursday night and Friday. Surface high pressure will be over Arkansas Monday but the next cold front moves into the state Tuesday. Expect Monday to be dry. As the high moves to the east moisture will build back into the state. Chances for showers and thunderstorms will increase Monday night and continue into Tuesday. Rain chances will decrease Wednesday as high pressure moves into the area. The rest of the period will be dry except for a small chance of rain in the north on Friday. Below normal temperatures are anticipated through the period. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 77 57 76 56 / 70 30 10 0 Camden AR 82 63 79 58 / 70 40 20 10 Harrison AR 73 50 74 50 / 70 10 0 0 Hot Springs AR 78 60 79 56 / 70 30 10 0 Little Rock AR 80 62 78 58 / 70 40 10 0 Monticello AR 84 66 76 60 / 70 60 20 10 Mount Ida AR 76 55 78 55 / 70 20 10 0 Mountain Home AR 73 51 75 51 / 70 20 0 0 Newport AR 80 59 76 57 / 70 40 10 0 Pine Bluff AR 82 64 76 59 / 70 50 10 0 Russellville AR 77 56 79 55 / 70 20 10 0 Searcy AR 79 60 76 57 / 70 40 10 0 Stuttgart AR 83 63 76 59 / 70 60 10 0 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...46 / Long Term...51
Hazardous weather outlook, May 20, 5:00 AM CDT, 28 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Sat May 20 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun- Bradley-Drew- 500 AM CDT Sat May 20 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Good chances of showers and thunderstorms are in the forecast today as a cold front pushes into Arkansas from the west. Any severe weather will be spotty, and mainly over the southern half of the state. Damaging winds and hail will be the main concerns. Heavy downpours may lead to localized flash flooding. By tonight, precipitation will shift into the southern and eastern counties, with rain ending farther northwest behind the front. .DAYS TWO THROUGH SEVEN...Sunday Through Friday The aforementioned front will exit Arkansas to the east Sunday morning. Showers and thunderstorms will end as the front moves out of the state. Dry conditions will persist through Monday. .Spotter Information Statement... Given the possibility of only isolated severe storms today and tonight, spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 51/46
In the hours before
Special weather statement, May 19, 11:30 PM CDT, 5 hours 58 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1130 PM CDT FRI MAY 19 2017
ARZ003-200515-
Boone AR-
1130 PM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR BOONE COUNTY UNTIL 1215 AM CDT...
At 1129 PM CDT, Doppler radar was tracking a strong thunderstorm
over Capps, or 3 miles southeast of Alpena, moving north at 30 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Harrison... Bergman...
Omaha... Myrtle...
Capps... Roberson Hollow...
Self... Red Bank...
Alpena... Crumpler Subdivision...
Batavia... Bear Creek Springs...
New Hope in Boone County... Hopewell in Boone County...
Ridgeway... Gaither...
Burlington...
A tornado watch remains in effect until 500 AM CDT for north central
Arkansas.
LAT...LON 3650 9301 3649 9296 3612 9309 3615 9330
3632 9330 3650 9329
TIME...MOT...LOC 0429Z 193DEG 16KT 3623 9321
46Special weather statement, May 20, 2:52 AM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Little Rock AR
252 AM CDT SAT MAY 20 2017
ARZ006-007-200830-
Sharp AR-Fulton AR-
252 AM CDT SAT MAY 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FULTON AND NORTHERN SHARP
COUNTIES UNTIL 330 AM CDT...
At 252 AM CDT, Doppler radar was tracking a strong thunderstorm over
Highland in Sharp County, or near Cherokee Village, moving north at
40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cherokee Village... Ash Flat...
Highland in Sharp County... Mammoth Spring...
Hardy... Mammoth Spring State Park...
Ozark Acres... Sitka...
Saddler Falls... Wirth...
A tornado watch remains in effect until 500 AM CDT for north central
Arkansas.
LAT...LON 3648 9140 3647 9138 3647 9136 3642 9135
3642 9132 3618 9141 3622 9163 3650 9158
3650 9141
TIME...MOT...LOC 0752Z 192DEG 44KT 3628 9151
46Special weather statement, May 20, 2:58 AM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Little Rock AR
258 AM CDT SAT MAY 20 2017
ARZ006-007-015-200845-
Sharp AR-Fulton AR-Izard AR-
258 AM CDT SAT MAY 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN IZARD...EASTERN FULTON
AND SHARP COUNTIES UNTIL 345 AM CDT...
At 257 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Sturkie to Ballard to near
Mount Pleasant. Movement was east at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Cherokee Village... Ash Flat...
Horseshoe Bend... Cave City...
Highland in Sharp County... Mammoth Spring...
Hardy... Mount Pleasant...
Franklin... Sidney...
Ballard... Myron...
Mammoth Spring State Park... Stella...
Evening Shade... Williford...
Agnos... Armstrong...
Heart... Zion...
A tornado watch remains in effect until 500 AM CDT for north central
Arkansas.
&&
LAT...LON 3647 9136 3642 9135 3642 9131 3639 9131
3637 9128 3633 9128 3633 9126 3625 9126
3625 9133 3623 9135 3595 9135 3595 9181
3625 9173 3650 9179 3650 9141
TIME...MOT...LOC 0757Z 271DEG 29KT 3649 9172 3625 9166 3592 9178
46Special weather statement, May 20, 3:16 AM CDT, 2 hours 12 minutes before
Special Weather Statement National Weather Service Little Rock AR 316 AM CDT SAT MAY 20 2017 ARZ014-016-024-200900- Stone AR-Independence AR-Cleburne AR- 316 AM CDT SAT MAY 20 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STONE...WEST CENTRAL INDEPENDENCE AND CENTRAL CLEBURNE COUNTIES UNTIL 400 AM CDT... At 316 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Greers Ferry to near Quitman. Movement was northeast at 40 mph. Nickel size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Batesville... Heber Springs... Greers Ferry... Concord... Southside in Independence Count... Bethesda... Ben... Almond... Prim... Edgemont... Dam Site Marina... Marcella... Desha... Hill Creek Recreation Area... Ida... Brownsville... Eden Isle... Locust Grove... Drasco... Pearson... LAT...LON 3588 9188 3575 9156 3538 9216 3564 9221 TIME...MOT...LOC 0816Z 222DEG 33KT 3559 9214 3543 9213 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:40 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Van Buren | 27 min |
| May 19, 7:42 PM CDT | Special Weather Statement | LZK | Boone | 48 min |
| May 19, 8:14 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 46 min |
| May 19, 8:49 PM CDT | Tornado Warning | LZK | Boone, Marion | 26 min |
| May 19, 9:00 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 27 min |
| May 19, 9:45 PM CDT | Special Weather Statement | LZK | Pope | 45 min |
| May 19, 9:56 PM CDT | Special Weather Statement | LZK | Logan, Scott | 49 min |
| May 19, 11:05 PM CDT | Special Weather Statement | LZK | Newton | 40 min |
| May 19, 11:30 PM CDT | Special Weather Statement | LZK | Boone | 45 min |
| May 20, 12:26 AM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 49 min |
| May 20, 12:34 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry | 14 min |
| May 20, 12:58 AM CDT | Flash Flood Warning | LZK | Boone, Johnson, Marion, Newton | 3 hr |
| May 20, 1:34 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 41 min |
| May 20, 1:39 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 36 min |
| May 20, 2:52 AM CDT | Special Weather Statement | LZK | Sharp | 38 min |
| May 20, 2:58 AM CDT | Special Weather Statement | LZK | Sharp | 47 min |
| May 20, 3:16 AM CDT | Special Weather Statement | LZK | Cleburne | 44 min |
| May 20, 4:42 AM CDT | Flash Flood Warning | LZK | Logan, Scott | 3 hr |
| May 20, 7:40 AM CDT | Flash Flood Warning | LZK | Faulkner, Pulaski | 2 hr |
| May 20, 10:26 AM CDT | Special Weather Statement | LZK | Lincoln | 49 min |
| May 20, 11:19 AM CDT | River Flood Warning | LZK | Conway, Perry | 5 days |
| May 20, 11:21 AM CDT | River Flood Warning | LZK | Independence, Jackson | 5 days |
| May 20, 11:24 AM CDT | River Flood Warning | LZK | White | 68 hr |
| May 20, 11:29 AM CDT | River Flood Warning | LZK | Perry | 4 days |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.